Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Wire  Bored?

Author Topic: Buspirone and Fluoxetine making me sick?  (Read 121 times)

0 Members and 1 Guest are viewing this topic.

Offline Kissa

  • Full Member
  • ***
  • Posts: 107
  • Country: us
  • Rec's: 1
  • Gender: Female
  • I don't remember what calm and relaxed is...
    • Poke This Member
Buspirone and Fluoxetine making me sick?
« on: June 03, 2014, 11:34:02 PM »
I'm going to call my doc tomorrow and try to discuss this. The last time I saw her was a month and a half ago. She upped my 2 meds. It wasn't until about 3 weeks ago that I started getting smacked with a huge headache shortly after taking my morning dose and evening dose. Since I take all my morning and eve drugs at the same time, it took me a bit of time to figure out it was one of the two for my depression/anxiety. So from there I tried to figure out which one it was... still no luck. The headaches got so bad over the weekend that I just stopped taking those two meds all together. (Yes, I know your not supposed to stop cold turkey, but thats just how bad the headaches were) Even if I took my migraine meds or Tylenol or sinus headache meds, it wouldn't go away.

I also have not been sleeping for about the past month. I used to be able to sleep 10 hours a day. Then all of a sudden, even after taking my nightly ambien, I was still awake 2-6 hours later. So all of this is causing me to rely on my xanax more than I should be.

I guess what I'm asking is this... has anyone had this happen to them before? Sick off of mental drugs and all of a sudden even with help from sleep aids your still awake?
Bookmark and Share
Just because I understand an acknowledge what I am worrying about is silly, doesn't mean I'm able to stop worrying about it.
~One Breath at a Time~

Offline insights

  • Hero Member
  • *****
  • Posts: 3968
  • Country: au
  • Rec's: 91
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Buspirone and Fluoxetine making me sick?
« Reply #1 on: June 04, 2014, 12:44:04 AM »
It wasn't until about 3 weeks ago that I started getting smacked with a huge headache shortly after taking my morning dose and evening dose. Since I take all my morning and eve drugs at the same time, it took me a bit of time to figure out it was one of the two for my depression/anxiety. So from there I tried to figure out which one it was... still no luck.

How much fluoxetine and buspirone you were taking, what were you on before the dose increases, and for how long? Also what other meds are you taking, including supplements, vitamins, etc, and at what doses?

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Kissa

  • Full Member
  • ***
  • Posts: 107
  • Country: us
  • Rec's: 1
  • Gender: Female
  • I don't remember what calm and relaxed is...
    • Poke This Member
Re: Buspirone and Fluoxetine making me sick?
« Reply #2 on: June 04, 2014, 02:07:09 PM »
My current dosage is:
BusPIRone HCl - 30 MG Oral Tablet
TAKE 1 TABLET TWICE DAILY AM and PM

FLUoxetine HCl - 20 MG Oral Tablet
TAKE 2 TABLET DAILY

The only other med I am taking is Metformin for being diabetic. I believe my first dosage of Busp. was 15mg and Fluox. was 20 1/day.

I did call this am and make an appointment to go and see them about this tomorrow.... I hope we can get something that works and helps me sleep!
Bookmark and Share
Just because I understand an acknowledge what I am worrying about is silly, doesn't mean I'm able to stop worrying about it.
~One Breath at a Time~

Offline insights

  • Hero Member
  • *****
  • Posts: 3968
  • Country: au
  • Rec's: 91
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Buspirone and Fluoxetine making me sick?
« Reply #3 on: June 04, 2014, 06:01:50 PM »
I did call this am and make an appointment to go and see them about this tomorrow.... I hope we can get something that works and helps me sleep!

Fluoxetine has a very long half-life, about a week, which is why you are not yet climbing the walls because of withdrawal effects. This also means you still have most of it in your system. If the headaches have stopped then it probably isn't the cause which points the finger at buspirone.

At some point you're going to be hit by fluoxetine withdrawal effects so to limit them I suggest you take at least 20mg/day until you see your doctor.

If insomnia continues to be a problem ask your doctor to prescribe a small dose of trazodone. At low doses it is a sedating antihistamine and is often prescribed for SSRI induced insomnia.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Kissa

  • Full Member
  • ***
  • Posts: 107
  • Country: us
  • Rec's: 1
  • Gender: Female
  • I don't remember what calm and relaxed is...
    • Poke This Member
Re: Buspirone and Fluoxetine making me sick?
« Reply #4 on: June 05, 2014, 08:30:33 AM »
"If insomnia continues to be a problem ask your doctor to prescribe a small dose of trazodone. At low doses it is a sedating antihistamine and is often prescribed for SSRI induced insomnia."

I was actually taking trazodone... it did nothing for me so she switched me back to ambien (which I had taken before but stopped working, however not to this degree). She did mention the last time that there was something else we can try.

I just desperately want to get this figured out. I'm so on edge all the time, and all I want to do is cry when I can't get to sleep.....  we will see what she says today at 10:40am.

Thanks for your help!!!
Bookmark and Share
Just because I understand an acknowledge what I am worrying about is silly, doesn't mean I'm able to stop worrying about it.
~One Breath at a Time~

Offline insights

  • Hero Member
  • *****
  • Posts: 3968
  • Country: au
  • Rec's: 91
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Buspirone and Fluoxetine making me sick?
« Reply #5 on: June 05, 2014, 05:41:59 PM »
she switched me back to ambien (which I had taken before but stopped working, however not to this degree

Ambien (zolpidem) and the other similar hypnotics are only effective for a short time as tolerance can build within a couple of weeks.

Quote
She did mention the last time that there was something else we can try.

There are several highly sedating meds that can be used long-term, mirtazapine (remeron), doxepin (Sinequan), quetiapine (Seroquel), etc.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
8 Replies
1614 Views
Last post November 05, 2007, 11:55:31 AM
by hkov
5 Replies
1569 Views
Last post November 29, 2007, 03:43:16 PM
by reginamicia
2 Replies
1427 Views
Last post March 26, 2009, 06:26:45 PM
by Pan
4 Replies
2683 Views
Last post March 27, 2009, 01:41:15 PM
by studdmuffin
1 Replies
129 Views
Last post January 30, 2014, 07:05:27 PM
by NytViolet